... but 5mg dus nothing so iv been takin more, sometimes 20-30 mg in one go as a desperate attempt to calm myself down. is this dangerous? im worried about the effects of doing this?
Hi bubbles 123
Yes it can be dangerous,you should only take what doctor prescribes you,if you felt the 5mg was not working,you should have contacted him/her and maybe he/she would increase it.I understand its frustrating when meds do not work but you shouldnt increase the dosage yourself without consulting a professional. Diazapam is addicting and can be fatal wen abused so i would recommend you contact your prescribing doc asap and explain whats been going on with you.Hope this is of some help,i would not like to see you going down the road of been addicted,you will have to discuss this with your doc,as i said they might try you with something else but do not decide yourself,thats what doctors are there for to advise and by you increasing by that much is alot,i know you know that already.
Take care and again contact doc asap.Let us know how it goes,we're always here to help so post anytime
Taking diazepam at the dose of 20 to 30 mgs at a time would be considered overdosing. The maximum dose of diazepam is 10 mg 2 to 4 times a day.
Manifestations of Diazepam Tablet overdosage include somnolence, confusion, coma and diminished reflexes. Respiration, pulse and blood pressure should be monitored, as in all cases of drug overdosage, although, in general, these effects have been minimal following overdosage.
You could cause yourself to go into a coma which could be fatal. Also the more you take the greater the chance of addiction and the more difficult it will be for you to come off this medication when the time comes.
If it is not working to treat your anxiety then you need to discuss this with the prescribing doctor. There are other options for treating anxiety such as a dosage adjustment, a different benzodiazepine, or the use of a different medication altogether.
Good luck and please discuss this issue with the doc,
- Diazepam Information for Consumers
- Diazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jan 2013 • 1 answer
Posted 31 Oct 2013 • 6 answers
Posted 21 Sep 2014 • 1 answer
Posted 11 Nov 2015 • 1 answer
Posted 12 Oct 2016 • 0 answers